Depression Community
starting Effexor
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

starting Effexor

I just started Effexor and after only one pill, 75 mg, I developed severe panic, tremors, anxiety, hyperventilated, it was horrible.  And only after one pill.  has this happened to anyone else??
Related Discussions
13 Comments Post a Comment
Blank
Avatar_m_tn
started 6-8 months ago slowly as got some leg shaking at night which was unsettling but not of what you describe as hard to decipher i found between what was as result of the depression and what was possibly the medication. Possibly you may have started at too high a dose as 37.5mg is available but if it's as bad as you say i'd talk with those involved with your care. there's probably other posts on this informative website about this.
Blank
Avatar_f_tn
Call your prescribing doctor and let them know about this.  It may be too high a dose, or just not the right medication for you.  There is an adjustment period for these types of meds, but this appears to be more than that. Anytime you're on medication and anything new happens, let your doctor know.  Take care!
Blank
790071_tn?1291905027
Both my mother and I had horrific times on Efexor. It should be banned. It makes you feel awful and I vomited after nearly every meal.
while I was assured it was not addictive I had a physical reaction that bordered on horrific when I gave it up. I do not recommend it, especially if you've had a reaction at such an early stage. There are other more tolerable drugs on the market. Talk to your doctor. Please.
Blank
Avatar_m_tn
Effexor takes time to get used to and I will tell you right now, if you feel it is doing more bad than good, stop taking it or switch to something else.
If you take Effexor for too long it will be very hard to quit it, I know from experience.
For me Lexapro worked with no side-effects, but its not the same for everyone.
Effexor is just a really bad medicine, don't take it if you have a choice of something else.
Blank
1128565_tn?1316724743
Dear Daisy
Knock this evil medication on the head I have been suffering horrific withdrawals for seven months I was on them 8 years in all. I had no life sleeping zombified, feelings completely switched off. Now I am quite anti these medications because they switch a part of your brain off, I plan to get off dolsulipin withdrawing slowly and try to deal with life and my feelings naturally coming off effexor has been the worst time in my life !!!
Take care
Love
Lorraine xx
Blank
1450085_tn?1298945302
effexor is the last thing a truly experienced psychiatrist will pull out on you and generally only used in last resort cases, venlafexine has a very short half life which makes the withdrawls almost impossible and effexor has gained a nasty reputation for being the worst antidepressant for withdrawl (withdrawal) symptoms, however in your case as with most SNRI's or SSRI's the first few weeks are usually rough before the medication will have reached full theraputic effect, howevr if you are reacting to it that badly i would talk your doc immeadiately!
Blank
1110049_tn?1384640486
Don't call a drug evil because it does not suit you.  I think Effexor is a miracle drug as it has given me my life back.

I have no side effects at all.  It suits me just fine, whereas Prozac was definitely the wrong drug for me as I had awful side effects.

Keep trying until you find the right meds for you.  We all react differently to anti-depressants.  
Blank
Avatar_f_tn
my son was on this medicine for a few months he is 15 and he became very aggressive and strange . well I took him off of it and two weeks after I did he is freaking out .He is saying things like He isnt sad and he isnt happy he just isnt anything than he texted me in school today that he wantedto quit life !!! This is a kid that is very happy but was put on the medicine because of anxiety and ADD. He gags when he has to go to school and I just need some advice .
Blank
Avatar_f_tn
Effexor affected me really bad too. My Dr. prescribed it for PMS???? lol, anyway I started with a 37.5 dose, the lowest and I was zoned out a couple hours later. I think that 75mg is too high to start. Effexor mad me drink more, smoke more, lose my temper, and I basically felt like a robot on. My impulse control was out the door after a year up to 75mg. The side effects weren't worth it to me, so I weaned in a month and went through bad withdrawal.
Blank
1562172_tn?1296179944
I have been on Effexor for 11 years I weaned off of 300mg daily to 37.5  I started weaning about 2 1/2 years ago.  On December 11th of this year was my last day on Effexor.  The withdrawl (withdrawal) is bad but not unbearable,  I have never withdrawn from anything before except food but I have been on many many effexor sites and read about peoples horror stories and, its no picnic thats for sure, it takes time and determination and people who are aware of whats going on and who understand and support you.  I have been experiencing all the symptoms, brain zaps, nausea, instant mood changes, bloating, diarreah (diarrhea), constipation, headache's, exhausted all the time... but I prepared myself for this and I will never look back at those 4 pills I have tucked away.   You just started this drug throw it away seriously!  I dont even remember who I was 11 years ago before I started this effexxor hell, and I dont know who I will be when I'm free but I know I will be better off then having to worry every day about my pill, worrying about how I'm going to PAY for them, worrying about how I'm going to live without them.  I look in the mirror now while I'm withdrawing and I see a very tired grey sad face.  I hope soon I will see a happy face.   I'm so proud of myself for being off the drug for 7 days.
Go back to your doctor and have him put you on something without withdrawl (withdrawal) symptoms,  it's odd that you started on such a high dose, doctors normally start you at 37.5mg a day for about 3 months then increase your dosage.  Talk to your doctor.  
Take Care
Blank
1572560_tn?1295819305
To anyone who is thinking of starting Effexor:
I found this site and was reading all the comments and got really worried. I really didnt want to start taking it, but I had already filled the perscription and didnt want to waste money so I started it anyways. And boy am I happy I did. I never experienced and side effects at all. And now I feel 1000 times happier on it. I have been on it a month now. Before I started it I tried Lexapro, but it didnt work. I was so depressed that I didnt want to leave the house and my kids were feeling like a chore. Now I am happy all the time and am enjoying my kids..taking them to the park everyday, going to the gym, not fighting with my husband, not crying every night. Effexor was such a life saver for me!!! Give it a try...happiness is worth it!
Blank
Avatar_n_tn
Don't make him quit cold turkey - I recommend you go to "The Road Back and use the advice they have to get your son back to normal. Then never go to a psy or doctor and take a perscription before reading about the withdrawl (withdrawal) problem it has.The pharmacy manufactures have a grip on our doctors.

Barry
Blank
Avatar_m_tn
My psychiatrist put me  Effexor XR, starting out at 37.5 mg for around 2 weeks or something, and then up to 75 mg/a day.  I take it at night because it was making me sleepy in the beginning, and experienced an upset stomach.  Other than that I did very well on this medicine.  It just takes getting use to since some people are sensitive to medicine.  Anyhow, this medicine improved my life SO MUCH, and I thank God for helping my dr. stumble upon it.  I use to cry everyday for no reason allllllllll day and think about suicide and how I would go about it.  Now, the little time I have been on it, it's been like night and day.  I can smile, I enjoy being around people, and I dont just lay in bed all day everyday.  I barely cry anymore unless there is a reason.  

It took me almost years to find the right medicine.  Effexor is Def. the right medicine for me!!!!!!!  As for stopping this medication cold turkey, I thought I read somewhere that it can cause seizures if you do that.  I cant imagine anybody wanting to risk any troublesome side effects just so they don't have to take a pill everyday.
Blank
Post a Comment
To
Recent Activity
1551327_tn?1408490773
Blank
Remarkable Blank
54 mins ago by Bubulous
1551327_tn?1408490773
Blank
Bubulous I did my first aerokinesis ... Comment
1 hr ago
1551327_tn?1408490773
Blank
Bubulous commented on Bubulous's status
4 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX
Depression Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX